Please disable your Ad Blocker to better interact with this website.

Culture

Teen Lands in Hospital After Popular Contraceptive has Deadly Side Affects

Keely Sharp
Written by Keely Sharp

Lauren was a healthy, 18-year-old teen preparing to graduate high school and start her life. She was likely scouring through college applications and planning a summer trip to celebrate graduation. However, instead of walking the stage and packing her bags, she spend her graduation in a hospital bed.

So what landed her in the hospital? Lauren was taking birth control pills, which are commonly taken for acne control, cramp reductions, and cycle regulation. It is not just for contraceptive prevention. So it is not unusual for teens in high school to be on the pill.

However, things took a deadly turn when Lauren began having trouble breathing, to the point that she could not even walk. After numerous doctor visits, they finally tested for something they do not typically test an 18-year-old for: blood clots.

Lauren has blood clots in her lungs that have hardened to the point that not even blood thinners is breaking them up. She is set to have surgery on Friday to remove them.

Here is the heartbreaking Facebook post shared by her great aunt, Sharron Solberg Higgins, explaining what happened:

Please keep my niece’s beloved daughter in your prayers as she fights this battle. Birth control pills can have dangerous side effects. This is what she posted earlier this morning:

Lying here listening to LA sleep, reminds me of when she was born. Like most parents, I would wake up to check on her several times to make sure she was okay and still breathing. She was a great baby and didn’t cry much, but when she did, I knew something was wrong.
Lately, my 18 year old has been crying. I knew something was wrong and took her to several doctor appointments with a different diagnosis and medicine, each time. She would call or text while at school, after a drill team performance/ practice, hanging out with friends, from prom and etc to tell me she couldn’t breath and her chest hurt. So I would call the doctors office and take her in.


Yesterday morning was a bit different. She couldn’t walk from her bedroom to her bathroom because she couldn’t breath. I called the doctor on Friday, after she called me from school saying she was out of breath walking up the stairs. She had an appointment for today (Monday) to see the doctor, but I knew it couldn’t wait….my baby was hurting.
I got her in the car and off to the ER (Presby Rockwall) we went.


We walked in and they immediately put her in a room without even asking any questions. They could tell something wasn’t right in her breathing. We weren’t there 20 minutes and they were pretty sure they had a diagnosis, but wanted to run more test. More test were ran…chest X-ray, ekg, CT scan and sonogram of her heart. The doctor comes in to tell us she has blood clots in her heart and lungs and they’re transferring her by ambulance to Presby Dallas. It is very uncommon in someone her age, so it’s not common for a doctor to check for this.


This is so very scary. There is no family history of this and they’re saying the cause is probably from bc pills. My 18 year old is sleeping in a hospital bed, in icu all because of something women take daily for skin, to help with cycles and for birth control?! This blows my mind.


I decided to look it up (google is my best friend) and I see that so many young women have had this. Why aren’t the women monitored on a regular basis for this?! Parents and ladies, please check into this before you start them or if you have already started them.

For those that have asked, her diagnoses is Bilateral Pulmonary Embolism. Tonight, I will drift off and on while listening to my baby girl sleep and breathe. What a glorious sound it is.

Please keep her in your prayers

They have reported that Lauren is strong and the procedure is expected to go smoothly. However, the family also wants others to know the dangers of taking birth control pills.

If you are taking contraceptives, it’s okay for you to talk to the doctor about any concerns you may have, including asking them to check to ensure that you are not forming blood clots (or any other complications) as a result of the pill.

 

The views expressed in this opinion article are solely those of their author and are not necessarily either shared or endorsed by EagleRising.com


About the author

Keely Sharp

Keely Sharp

Keely is a 23-year-old conservative writer for many different sites, including Keepandbear.com. While she lives in Georgia, she grew up in Florida. Keely is pro-life, Christian, and a member of the NRA. When she is not writing, she enjoys going to the range and hiking with her dogs.

Don't Miss Out!!

Get your daily dose of Eagle Rising by entering your email address below.

STAY IN THE LOOP
Don't miss a thing. Sign up for our email newsletter to become an insider.

Send this to a friend